MAUDE Adverse Event Report: LEONHARD LANG GMBH MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE

LEONHARD LANG GMBH MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE
Model Number RS271A30
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As neither a lot number nor involved samples have been made available to the date of this report no investigation could be performed so far.Currently no conclusion can be drawn what might have caused the incident.However we will repeat requesting further information and the involved sample and will relay any in a follow up report.
 
Event or Problem Description
On (b)(6), 2023 we have been informed about an incident involving a dispersive electrode.A tilf procedure was performed at (b)(6) hospital in the us.A megadyne dispersive electrode catalog number 0855c (our model rs271a30) and an unkown generator had been used.The initial report was stating that "sales rep reported electrode alarm error occurred multiple times on efu during a tilf procedure.Or staff checked device to confirm placement of 0855c.At the end when surgical drapes were removed, small burn was discovered 2-3 millimeters right above patients crevice of patients buttocks.The staff covered the small burn with steri strip.After noticing burn, staff checked drapes for burn/hole and none were discovered." no further information was provided on the body type/weight of the patient, whether the placement site was prepped, the precise position and orientation of the dispersive electrode relative to the surgical area, the duration of the procedure and the activation cycle despite repeated requests.
 
Additional Manufacturer Narrative
As neither a lot number nor involved samples have been made available to the date of this report no investigation could be performed so far.After repeated requests for further information and samples for testing we have been informed on december 11th, 2023 that: "at this date no information has been provided, this file will be close[d] (.)" no conclusion can be drawn what might have caused the incident.We therefore close the investigation and the report.
 
Event or Problem Description
On (b)(6) 2023 we have been informed about an incident involving a dispersive electrode.A tilf procedure was performed at uchealth poudre valley hospital in the us.A megadyne dispersive electrode catalog number 0855c (our model rs271a30) and an unkown generator had been used.The initial report was stating that "sales rep reported electrode alarm error occurred multiple times on efu during a tilf procedure.Or staff checked device to confirm placement of 0855c.At the end when surgical drapes were removed, small burn was discovered 2-3 millimeters right above patients crevice of patients buttocks.The staff covered the small burn with steri strip.After noticing burn, staff checked drapes for burn/hole and none were discovered." no further information was provided on the body type/weight of the patient, whether the placement site was prepped, the precise position and orientation of the dispersive electrode relative to the surgical area, the duration of the procedure and the activation cycle despite repeated requests.

Brand Name
MEGADYNE
Common Device Name
ELECTROSURGICAL DISPERSIVE ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU  6020
Manufacturer (Section G)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU   6020
Manufacturer Contact
bernhard ladner
archenweg 56
innsbruck, tirol 6020
AU   6020
MDR Report Key18235698
Report Number8020045-2023-00027
Device Sequence Number6936604
Product Code GEI
UDI-Device Identifier39005531507778
UDI-Public(01)39005531507778
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063161
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberRS271A30
Device Catalogue Number0855C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2023
Supplement Date Received by Manufacturer11/03/2023
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown